Economics at your fingertips  

One-dimensional bargaining with Markov recognition probabilities

P. Jean-Jacques Herings and Arkadi Predtetchinski

Journal of Economic Theory, 2010, vol. 145, issue 1, 189-215

Abstract: We study a process of bargaining over alternatives represented by points in the unit interval. The paper focuses on the asymptotic behavior of the subgame perfect equilibrium in stationary strategies as the continuation probability approaches one. We give a complete characterization of the limit of the equilibrium proposals as the generalized fixed point of the decumulative distribution of the players' ideal points as induced by the recognition probabilities. In contrast to the existing literature, we find no general relationship between the limit equilibrium proposals and either the Nash bargaining solution or the median voter outcome.

Keywords: One-dimensional; bargaining; Markov; process; Median; voter; theorem; Nash; bargaining; solution (search for similar items in EconPapers)
Date: 2010
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (26) Track citations by RSS feed

Downloads: (external link)
Full text for ScienceDirect subscribers only

Related works:
Working Paper: One-dimensional bargaining with Markov recognition probabilities (2007) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Access Statistics for this article

Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell

More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

Page updated 2023-04-12
Handle: RePEc:eee:jetheo:v:145:y:2010:i:1:p:189-215